MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve was implanted in a female patient via v-p shunt on (b)(6) 2021 with 100mmh2o.After that, the patient had been followed up.Obstruction and acute hydrocephalus was suspected; therefore, a revision surgery was performed on (b)(6), 2022 to remove and replace the valve.Primary disease - meningocele.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 5635831, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; no defect was noted.The position of the cam when valve was received was 90 mmh2o.The valve was hydrate.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the problem reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13697143
Report Number3013886523-2022-00080
Device Sequence Number5333425
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)260531(10)5635831
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number823162
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale